MAUDE Adverse Event Report: ALLERGAN (IRVINE) KELLER FUNNEL2 (1PK); KIT, SURGICAL INSTRUMENT, DISPOSABLE

ALLERGAN (IRVINE) KELLER FUNNEL2 (1PK); KIT, SURGICAL INSTRUMENT, DISPOSABLE
Catalog Number HA-001
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.The reason for complaint: keller funnel had "hair on it".
 
Event or Problem Description
Healthcare professional reported ¿when they opened the packaging, keller funnel had hair on it.The funnel was not used¿.It is unknown if the device will be returned.
 
Additional Manufacturer Narrative
Return sample investigation/lab analysis: the category/subcategory of contamination - hair/ fiber on device is verified since what appears to be a hair was present in the sealed tyvek pouch upon complaint lab receipt of the sample.The probable cause for the presence of what appears to be a hair is unknown.Abbvie device quality assurance (dqa) was notified of the condition of the sample.An investigation object was created to capture abbvie analytical s&t lab investigation to characterize what appears to be a hair.An investigation object was created to capture additional investigation performed by command medical.No further evaluation by lake county complaint lab is required.Third party manufacturing investigation: the possible root cause was identified by the tpm to be a loose fiber from the cleanroom frock or employee clothing.There were no actions identified in the attached report.The tpm is considering the occurrence to be an isolated incident and will continue to monitor for trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: no lot number provided from customer.Received customer analytical report gp0-mst-25-1416-inv determined by ftir-atr to be 100% polyester on (b)(6) 2025.Sample arrived (b)(6) 2025.Cmp blue gowns are made from 99% polyester and 1% carbon.Polyester, technically known as polyethylene terephthalate (pet), is a synthetic woven material derived from petroleum.Known for being incredibly durable, versatile, and relatively inexpensive to produce, polyester has become the most widely used fiber in the textile industry.¿ accounting for roughly half of the overall fiber market and around 80% of synthetics fiber.According to industry data, in 2018, polyester constituted 52% of global fiber production, amounting to 55 million metric tons produced annually.In 2020, global polyester fiber production increased to 57.1 metric tons.As there is no lot number associated with this complaint the dhr's for the last 4 lots of ha-001 were reviewed for loose particulate.Lots 23ko1c, 24b25c, 24h17c, 24h18c were reviewed and found to have correct line clearance records, all quality inspections ansi/asq z1.4 at an aql level of 0.65 passed with no defects noted.There were no non-conformance reports (ncmr) for these lots.One lot 24b25c was noted to have 12 rejects recorded in production for loose particulate.This was noted in reject recording section of inner and outer pouching.No further information was noted.Reviewed raw material lots (53248, 54167, 54168) for the inner pouch 028-mccppn7.255.87 and lots (53391, 54244) for the outer pouch 028-mcppn8.507.75 for non-conformance reports for particulate - no ncmr's were noted for these lots.Reviewed customer complaints of the last four years and there are no complaints noted for ha-001 (or ha 005) for loose particulate, hairs or fibers.Reviewed training for op 00.020, employee clothing, health and personnel practices which has the employee gowning process included - all personnel have been trained to this procedure.Conclusion: the possible root cause was identified by the tpm to be a loose fiber from the cleanroom frock or employee clothing.There were no actions identified in the attached report.The tpm is considering the occurrence to be an isolated incident and will continue to monitor for trends.Additional evaluation by abbvie analytical s&t was requested to identify the foreign material found within the sealed tyvek pouch.Conclusion: based on the results of the examination, both visual and instrumental, it can be concluded that the fiber was consistent with 100% polyester.
 
Event or Problem Description
Healthcare professional reported ¿when they opened the packaging, keller funnel had hair on it.The funnel was not used¿.

Brand Name
KELLER FUNNEL2 (1PK)
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
ALLERGAN (IRVINE)
2525 dupont dr.
irvine CA 92612
Manufacturer (Section G)
ALLERGAN (IRVINE)
2525 dupont dr.
irvine CA 92612
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key23622579
Report Number3011299751-2025-00137
Device Sequence Number15716287
Product Code KDD
UDI-Device Identifier10888628043732
UDI-Public10888628043732
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
510(K)EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHA-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/04/2025
02/03/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/23/2025
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown